Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Side effects of the medicine used to lower cholesterol

I would like to hear your views on tablets to lower cholesterol? My husband is lean and fit also leads a healthy lifestyle. Recently he had to have his yearly medical for his job and was found to have a slightly high blood pressure which then required blood tests that revealed his also has high cholesterol;he has been given tablets to lower his cholesterol and I am not too happy about him taking them. Firstly because I have heard they can have some nasty side effects and secondly that in my Grandads day when they ate lots of fatty meats and drippings often living to a grand age such tests were unknown. Are we interfering to much and would it be better not to have such information ?Could someone please give me some advice. Thank You just been on Google Re Statins.Excellent but now I am even more scared for him to take them. Should I tell him or let him go ahead in the dark.
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  374
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
  User's Response
Yes there has been a lot of criticism of anti cholesterol drugs. The efficiency of them, especially in older patients is queried by many experts ,, and the possible side effects outweigh any possible advantages , Diet might be well the best way to reduce cholesterol . Also bear in mind that cholesterol is formed naturally in the body , and some of it is beneficial, not harmful . Suggest you look up statins on google . where there is a lot of information .
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor